Polypharmacy and EPS in a Child; A Case Report


YOLGA TAHİROĞLU A. , AVCI A.

PSYCHOPHARMACOLOGY BULLETIN, cilt.40, ss.129-133, 2007 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 40 Konu: 2
  • Basım Tarihi: 2007
  • Dergi Adı: PSYCHOPHARMACOLOGY BULLETIN
  • Sayfa Sayısı: ss.129-133

Özet

Extrapyramidal symptoms (EPSs) (dystonic reaction, rigidity, and akathisia) occur as a result of D2 receptor blockade. Selective serotonin-reuptake inhibitors (SSRIs) have been reported to induce extrapyramidal signs and symptoms but tricyclic antidepressants have been rarely reported. Among the side effects attributed to valproic acid administration, the production of EPS is very rare, particularly in children. In this paper we present a case (10-year-old girl) under multiple pharmacologic treatment who developed EPSs (oculogyric crisis) shortly after the adjunct of imipramine to a combination of methylphenidate and valproic acid. Oculogyric crisis occurred on the third day of this combination treatment and these symptoms included ocular pain and sustained upward gaze. Benztropine 2 mg i.m. resulted in rapid relief of oculogyric crisis symptoms. Psychopharmacology Bulletin. 2007;40(2):129-133.